Alert archive / Missouri / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS St. Louis, MO

September 7, 20077 counties in Missouri

NWS St. Louis, MO issued this flash flood watch at Sep 7, 2007, 3:14 PM CDT for 7 counties in Missouri. It took effect at Sep 7, 2007, 4:00 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2007, 3:14 PM CDT (20:14 UTC)
In effect from
Sep 7, 2007, 4:00 PM CDT
Expired
Sep 9, 2007, 4:02 AM CDT
In force
36 hr
Issued by
NWS St. Louis, MO
Flood severity
None

Counties Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1150 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1150 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 072014
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT FRI SEP 7 2007

MOZ072>075-084-085-099-080815-
/O.NEW.KLSX.FF.A.0004.070907T2100Z-070908T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
REYNOLDS-
INCLUDING THE CITY OF...FARMINGTON
314 PM CDT FRI SEP 7 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSOURI AND 
  SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  EAST CENTRAL MISSOURI...CRAWFORD AND WASHINGTON. IN SOUTHEAST 
  MISSOURI...IRON...MADISON...REYNOLDS...ST. FRANCOIS AND STE. 
  GENEVIEVE.

* THROUGH SATURDAY AFTERNOON

* A COLD FRONT WILL STALL OVER SOUTHERN MISSOURI LATE TONIGHT AND
  SATURDAY. THIS FRONT WILL ACT AS A FOCUS FOR THUNDERSTORMS TO
  CONTINUE TO DEVELOP OVER THE NEXT 24 HOURS. THESE STORMS WILL BE
  CAPABLE OF PRODUCING VERY HEAVY RAINFALL BECAUSE OF THE ABUNDANT
  AMOUNT OF MOISTURE IN THE ATMOSPHERE. ANY ADDED HEAVY RAIN WILL
  BE FALLING OVER AN AREA THAT RECEIVED BETWEEN 2 AND 5 INCHES
  LAST NIGHT AND THIS MORNING...INCREASING THE LIKELIHOOD OF FLASH
  FLOODING.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

BRITT
3 follow-up statements
000 
WGUS63 KLSX 080934
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
434 AM CDT SAT SEP 8 2007

MOZ072>075-084-085-099-082145-
/O.EXT.KLSX.FF.A.0004.000000T0000Z-070909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
REYNOLDS-
INCLUDING THE CITY OF...FARMINGTON
434 AM CDT SAT SEP 8 2007

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL MISSOURI...
  CRAWFORD AND WASHINGTON. IN SOUTHEAST MISSOURI...IRON...
  MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE.

* THROUGH SUNDAY MORNING

* A COLD FRONT WILL STALL OVER SOUTHERN MISSOURI THIS
  MORNING...AND WILL REMAIN LOCKED OVER THE AREA THIS AFTERNOON
  AND TONIGHT. THIS FRONT WILL ACT AS A FOCUSING MECHANISM FOR
  THUNDERSTORMS...CAUSING THE STORMS TO FORM AND TRACK OVER THE
  SAME AREA. IN ADDITION...THE AIR FUELING THE STORMS IS EXTREMELY
  MOIST...SO HEAVY RAINFALL IS LIKELY WITH EACH ROUND OF STORMS
  THAT MOVE THROUGH AN AREA. POCKETS OF HEAVY RAIN HAS ALREADY
  OCCURRED IN SOUTHEAST MISSOURI OVER THE PAST FEW DAYS...SO THE
  SATURATED GROUND COMBINED WITH TODAYS HEAVY RAINS WILL MAKE
  FLASH FLOODING A VERY REAL POSSIBILITY. 

* PEOPLE ON OR NEAR THE FLOAT STREAMS IN SOUTHEAST MISSOURI
  SHOULD CAREFULLY MONITOR BOTH WEATHER CONDITIONS AND RIVER
  LEVELS TODAY AND TONIGHT. MAKE SURE TO MAKE CAMP ON HIGH GROUND
  WELL OUT OF THE CREEK BEDS...AND NEVER SET UP AN OVERNIGHT CAMP
  ON A SAND BAR OR ON THE SHORE LINE. MOTORISTS ARE ALSO REMINDED
  TO AVOID LOW WATER CROSSING DURING TIMES OF WET WEATHER. IF YOU
  DO COME ACROSS A FLOODED ROADWAY...DO NOT ATTEMPT TO CROSS IT.
  TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH
  YOUR LIFE. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.


$$

TRUETT
000 
WGUS63 KLSX 082007
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT SAT SEP 8 2007

MOZ072>075-084-085-099-090815-
/O.CON.KLSX.FF.A.0004.000000T0000Z-070909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
REYNOLDS-
INCLUDING THE CITY OF...FARMINGTON
307 PM CDT SAT SEP 8 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL MISSOURI...
  CRAWFORD AND WASHINGTON. IN SOUTHEAST MISSOURI...IRON...
  MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE.

* THROUGH SUNDAY MORNING

* A COLD FRONT WILL STALL OVER SOUTHERN MISSOURI TONIGHT. THIS
  BOUNDARY WILL ACT AS A FOCUSING MECHANISM FOR SEVERAL ROUNDS OF
  THUNDERSTORMS. IN ADDITION...THE AIR FUELING THE STORMS IS
  EXTREMELY MOIST...SO HEAVY RAINFALL IS LIKELY WITH EACH ROUND OF
  STORMS THAT MOVE THROUGH AN AREA. POCKETS OF HEAVY RAIN HAS
  ALREADY OCCURRED IN SOUTHEAST MISSOURI OVER THE PAST FEW
  DAYS...SO THE SATURATED GROUND COMBINED WITH TONIGHTS HEAVY
  RAINS WILL MAKE FLASH FLOODING A VERY REAL POSSIBILITY.

* PEOPLE ON OR NEAR THE FLOAT STREAMS IN SOUTHEAST MISSOURI SHOULD
  CAREFULLY MONITOR BOTH WEATHER CONDITIONS AND RIVER LEVELS TONIGHT.
  MAKE SURE TO MAKE CAMP ON HIGH GROUND WELL OUT OF THE CREEK
  BEDS...AND NEVER SET UP AN OVERNIGHT CAMP ON A SAND BAR OR ON
  THE SHORE LINE. MOTORISTS ARE ALSO REMINDED TO AVOID LOW WATER
  CROSSING DURING TIMES OF WET WEATHER. IF YOU DO COME ACROSS A
  FLOODED ROADWAY...DO NOT ATTEMPT TO CROSS IT. TURN AROUND AND
  FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

CVKING
000 
WGUS63 KLSX 090902
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
402 AM CDT SUN SEP 9 2007

MOZ072>075-084-085-099-091015-
/O.CAN.KLSX.FF.A.0004.000000T0000Z-070909T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
REYNOLDS-
INCLUDING THE CITY OF...FARMINGTON
402 AM CDT SUN SEP 9 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST
MISSOURI HAS BEEN CANCELLED...SINCE THE THREAT OF HEAVY RAIN HAS 
COME TO AN END.

MOTORISTS SHOULD CONTINUE TO USE CAUTION WHEN APPROACHING LOW
WATER CROSSINGS...AS THEY MAY CONTAIN WATER DUE TO THE RECENT
ROUND OF WET WEATHER. REMEMBER...IF YOU DO COME ACROSS A ROAD THAT
IS OVERTOPPED BY WATER...TURN AROUND AND FIND ANOTHER ROUTE TO
YOUR DESTINATION.

$$

TRUETT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 12:45 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 7, 12:45 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT FRI SEP 7 2007

.UPDATE...
MORNING MCS HAS SIGNIFICANTLY DIMINISHED OVER THE SRN CWA OVER THE
PAST TWO HOURS WHILE ADDITIONAL SCT SHRA HAVE BEGUN TO DEVELOP
OVER CNTRL MO RECENTLY. DO EXPECT THIS TREND TO CONTINUE AS COLD
FRONT TO MOVE SLOWLY SEWD ACROSS CWA LATER THIS AFTN AND THIS
EVENING. SPC HAS REMOVED AREA FROM SLIGHT RISK...SO ANY SVR THREAT
TO BE ISOLD. GIVEN THE ABUNDANTLY MOIST ATMOSPHERE... SHRA/TSRA
WILL LIKELY PRODUCE HEAVY DOWNPOURS.

BRITT

&&

.DISCUSSION...
FUNDAMENTAL SHIFT IN THE UA PTRN OVR THE CONUS CERTAINLY MAKING
FOR A SGFNT CHG IN THE WX OVR CWA...AS CONCERN POTENTIALLY TURNS
FROM BEING TOO DRY TO BCMG TOO WET.

CNVTN ROLLING EAST OUT OF NW AND W CNTRL MO ERY TDA SHUD WORK ACR
MOST OF OUR CWA THIS MRNG...AS STG SHTWV PUSHES FROM IA INTO GTLKS
REGION. RADAR TRENDS FROM BOTH EAX AND LSX INDICATE HVY RAIN CONTG
WITH THE EWD PROGRESSION OF THE CNVTN...AND HV ADDED THIS MENTION
TO NW THIRDS OF FA THRU MID MRNG.

BNRYS AND STABILILZING EFFECTS OF THIS MRNGS PCPN MAKING IT TUF TO
DISCERN CNVTV TRENDS THSI AFTN. BEST CHC FOR REDVLPMT SHUD BE
ERY AFTN OVR SE SECTIONS OF FA AS OUTFLO FROM MRNG CNVTN INTERACTS
WITH MOIST...MDTLY UNSTBL...AND WKLY CAPPED AMS.  HWVR...TRUE
CDFNT TRAILING OUTFLO BNDRY BY SVRL HUNDRED MILES...AND REDVLPMT
IS CERTAINLY PSBL ALG FNT AS IT PUSHES INTO NW SECTIONS OF FA
DURG TIME OF MAX HTG. BIGGEST QUESTION FOR RDVLPMT IN THIS AREA IS
HOW FAST AMS WL BE ABLE TO RECOVER FROM THIS MRNGS RAINFALL AND
RESIDUAL CLD CVR.

ALL SHORT RANGE MDLS FCSTG CDFNT TO STALL OUT OVR S MO LTR
TNGT...THEN TRY TO BGN LFTG N ON SAT. BROAD TROFG OVR THE LWR 48
WL ALLOW SVRL SHTWVS...ALG WITH THE RMNTS OF T.S. HENRIETTE...TO
INTERACT WITH THE FNTL BNDRY. WITH THESE FAVORABLE CONDS HV UPPED
POPS TO LIKELY CATEGORY OVR S AREA FOR TNGT-SAT NGT...WITH CHC
POPS ADJ AS FAR N AS A MEXICO-PITTSFIELD LN DUE TO NWD DRIFT OF
FNT.

WHILE THERE HV BEEN POCKETS OF HVY RAIN OVR THE LAST CPL OF
DAYS MOST OF THE CWA RMNS VRY DRY. THRF...WHILE HVY RAIN NEEDS TO
BE WATCHED THIS MRNG....MAIN CONCERN FOR XCSV RAINFALL WL BE LTR
TNGT THRU SAT NGT AS THE FNT STALLS OUT...AND PRIMARILY IN S
AREAS. AMS FROM GULF TO S MO IS VRY TROPICAL WITH PWATS IN EXCESS
OF 2 INCHES...SO ANY STORMS THAT DO FORM WL BE EFFICIENT RAIN
PRODUCERS.

BECAUSE OF THE CURRENT DRY CONDS...AND SINCE TIMING OF THE HVIST
RAINFALL IS PROB 24 HRS AWAY...HELD OFF ISSUING FFA ATTM BUT WL
CERTAINLY MENTION THE THRT IN HWO.

ALTHO THE SPECIFICS VARY...WRF/NAM AND GFS BOTH INDICATE A VRY SLOW SWD
SHIFT OF THE FRONT IN THE SUN AND SUN NGT TIME FRAME AS LWRG HGTS
GRDLY ALLOWS COOLER AIR TO FILTER INTO MS VLY. THIS SHUD CAUSE
PRIMARY RAIN THRT TO PUSH INTO THE OHIO VLY...WITH A CORRESPONDING GRDL
DCR IN POPS OVR S SECTIONS OF OUR FA.

TRUETT

&&

.AVIATION...
FOR THE 18Z TAFS...
LARGE AREA OF BKN015-030 CIGS EXTENDING FROM IOWA INTO KUIN AND
KSUS WILL CONTINUE TO MOVE SEWD...AND HAVE MOVED MVFR CIGS INTO
KSTL/KSUS AROUND 19Z. HAVE BACKED OFF ON THE AREAL COVERAGE TSRA
THIS AFTERNOON...SO HAVE CHANGE PROB30/TEMPO GROUPS TO BE VCTS.
WINDS WILL CONTINUE TO VEER WITH FROPA AND THEREAFTER. WHILE SOME
LOW LEVEL DRY AIR MAY MAKE IT INTO KUIN/KCOU TO IMPROVE CIGS TO
VFR OVERNIGHT...DO NOT EXPECT THIS AT KSTL/KSUS AND HAVE LEFT THEM
MVFR THROUGH THE PERIOD.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 7, 12:55 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT FRI SEP 7 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1255 PM CDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD AND ALONG A
COLD FRONT THAT WILL MOVE SOUTHEAST ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER
IS EXPECTED WITH THESE STORMS...BUT A FEW OF THE STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND
FREQUENT LIGHTNING. IN ADDITION...THE STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY...MAINLY IN AREAS
IN ALONG AND SOUTH OF INTERSTATE 70. THE COLD FRONT MOVING INTO
THE AREA TODAY IS FORECAST TO STALL OVER SOUTHERN MISSOURI AND
SOUTHERN ILLINOIS LATER TONIGHT AND SATURDAY...PRODUCING SEVERAL
PERIODS OF SHOWERS AND THUNDERSTORMS. GIVEN THE ABUNDANT MOISTURE
IN THE ATMOSPHERE...SOME LOCALLY HEAVY RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

Nearby

Flash Flood Watches in Missouri, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.